I have tried to have laser hair removal done and have had very bad side effect with blistering. I have been tested with all laser available and have had a reaction to all. I went to a very reputable center. They told me I could have photo sensitive skin. I have been taking glucophage for about 10 years and wonder if this could be causing the sensitivity. I was told they have never seen this type of reaction. Any ideas as to what could be the problem. Also, don't have anything like lupus.
What Medications Can Cause Side Effects with Laser for Hair Removal?
Doctor Answers (2)
I agree with Dr. Feldman, go see a dermatologist who specializes in laser hair removal.
With the right laser and the proper setting, you can safely have laser hair removal. I would also recommend that you go to to a dermatologist who specializes in laser hair removal and who is also a specialist in skin and different skin types. It is also important to see someone who has all of the laser hair removal options and not just one type of laser. It may be necessary to use the long-pulse ND:YAG laser instead of an Alexandrite or 810nm diode laser.
Web reference: http://www.gatewaylasercenter.com/LaserHairRemoval.html
Laser Hair Removal, Medication, and Side Effects
I think you should go to a Dermatologist that specializes in Laser Hair Removal instead of a Laser Center. Those of us that do this procedure often have a lot of experience treating patients with all sorts of skin types and sensitivities. Operators in Laser Centers may not have the training or expertise to know how to adjust the settings on their machines to compensate for each patient's skin type or they may not even have the correct machine for your skin type. As with any center, they are going to use the machines they have which may not be the correct machines for you! I cannot attribute your reaction to Glucophage.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.